MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot 100546: (b)(4) items manufactured and released on 19 april 2010.Expiration date: 2015-05-31.No anomalies found related to the issue.To date, all the items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs department: stem revision surgery performed about 8 years after cementless total hip arthroplasty in a (b)(6) year old man with a history of dair.Radiographic images provided show the presence of bone alterations including heterotopic ossification and osteolytic regions around the stem.Radiographic alteration may be suggestive of an infective process but also suboptimal position of the cup may have caused impingement.The reason of this event cannot be determined on the basis of information received.Other devices were involved in the complaint.Batch review performed on 18 june 2019: implants from ceramtec 38.49.7175.455.00 biolox delta ceramic ball head 12/14 ø 28 size m 0.Lot.681412 (not registered in usa).Manufacturing process review performed by ceramtec: the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to a lack of ceramic parts further investigations cannot be done.Cup: versafitcup 01.26.52mb acetabular shell ø 52 lot.103044 (k083116).Batch review performed on 18 june 2019: lot 103044: (b)(4) items manufactured and released on 17 november 2010.Expiration date: 2015-09-30.No anomalies found related to the issue.To date, all the items of the same lot have been already sold without any similar reported event.Liner: versafitcup dm 01.26.2852m double mobility liner ø 52/28 lot.104182 (k083116).Batch review performed on 18 june 2019: lot: 104182: (b)(4) items manufactured and released on 16 february 2011.Expiration date: 2015-12-31.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
About 8 years after primary the surgeon revised the patient for a hip infection.The surgeon revised all the device successfully.The infection type is a morawietz (class unknown).

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8721215
Report Number3005180920-2019-00500
Device Sequence Number16645207
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue Number01.18.142
Device Lot Number100546
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight73